On my 5th day of accutane and the initial breakout is hitting i guess?? This sucks , how often does this last and is there anything i can do to make it better? Anyone out there remember this part and how quickly ur skin clears up after?? Any thoughts?
Im taking 40 mg one day and 80 every other day. Im a male and weigh 150 lbs. Dunno if this is the proper dosage but its what i was told. . . .
hi mike. sorry that you are one of the lucky ones who do get an initial breakout. mine lasted four months, during which time i was on 40mg/day accutane, 20mg/day prednisone, cortisone injections every two weeks, and topical clindamycin phosphate (cleosicT) lotion day and night after cleansing. doc upped my dose to 80mgs/day and it all went away in a coupla weeks. funny, huh? yeah, i was laughing my arse off. all that time on that low dose to try and prevent the breakout and as soon as the dosage increases my skin clears. hilarious! it's been six months though, and now i'm smokin, so the stuff works, it's just hell getting there sometimes! don't worry, it'll go away-- eventually.
hi bimbot! accutane shrinks the sebaceous glands so that the skin produces less oil for bacteria to foment in, hence, less acne. kinda like draining a swamp will get rid of mosquitos, right? prednisone is not an acne treatment, and it is definately not something you would want to use long term as the side effects can be quite serious and permanent. prednisone is a powerful corticosteroid, like cortisone. it's primary purpose is not to clear acne, but to reduce swelling caused by the cystic acne that some of us experience. ask yer derm if you've got a swollen case of cystic acne, if that would be an appropriate treatment for you, and ask about cortisone injections too, those things kill, but they sure do shrink up a cyst!
as for the side effects of long term use of steroids like predinsone, those include softening of the bones and weight gain. i was on it for about 4 months and gained about 15 lbs. i have a friend with lupus who had to take it almost a year and she put on about 50lbs, which is a lot harder to lose! bottom line, be careful!